MAUDE Adverse Event Report: STERIS CORPORATION DUAL ARTICULATING HEAD REST

STERIS CORPORATION DUAL ARTICULATING HEAD REST
Model Number HEAD SUPPORT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure, their dual-articulating head rest lowered from its locked position.The head rest was repositioned and the procedure was completed without further issue.The patient was taken for x-rays post-procedure as a precaution.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the dual articulating head rest and confirmed the reported issue.The user facility will be provided with a replacement head rest.The headrest subject of the reported event was returned to steris for evaluation.The evaluation concluded that an excessive amount of loctite was applied during the assembly process of the head rest.This can cause loctite to be present in the gear grooves, not allowing the locking mechanism (pawl) to be fully seated within the gear.In some cases, partial seating could occur; additional/incidental movement of the patient's head or by contact of the head rest from user facility personnel could cause the pawl to come out of the gear.Assembly staff were re-trained on the proper application of the loctite.Additionally, all current on-hand inventory was inspected.Steris has confirmed the reported issue.Steris initiated a recall of affected head rests on 11/28/2023.
 
Additional Manufacturer Narrative
Udi related data quality updates only - alignment with gudid.

Brand Name
DUAL ARTICULATING HEAD REST
Common Device Name
HEAD REST
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18234369
Report Number1043572-2023-00164
Device Sequence Number11569455
Product Code HBM
UDI-Device Identifier00724995195885
UDI-Public(01)00724995195885(11)231024
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEAD SUPPORT
Device Catalogue NumberBF753
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown